Oklahoma, 2006

Wildfire in Oklahoma, March 10, 2006

March 10, 2006 · NWS TSA · 1 event in 1 county or zone

A wildfire destroyed two mobile homes, a tractor trailer, fire trucks, and storage buildings.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A wildfire destroyed two mobile homes, a tractor trailer, fire trucks, and storage buildings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 10, 11:04 AM CST, 56 minutes earlier.

Area forecast discussion, Mar 10, 11:04 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CST FRI MAR 10 2006

.UPDATE...
UPDATED THE FIRE WEATHER PRODUCTS...AND ALSO MADE A FEW MINOR
ADJUSTMENTS TO SOME OF THE HOURLY GRIDDED FIELDS. CHANGES WERE
VERY MINOR...SO NO UPDATE AT THIS TIME.

&&

.PREV DISCUSSION... (ISSUED 420 AM CST FRI MAR 10 2006)

DISCUSSION...
FIRE WEATHER WILL BE THE MAIN CONCERN IN THE SHORT TERM WITH
STRONG TO SEVERE THUNDERSTORM POTENTIAL BECOMING A CONCERN OVER
THE WEEKEND.

AFTER A COOLER DAY THURSDAY...WARMER WEATHER WILL RETURN TODAY AS
SOUTH WINDS INCREASE. WARM FRONT WILL LIFT NORTH ACROSS THE AREA
WITH TEMPERATURES WARMING INTO THE 70S TO AROUND 80 THIS
AFTERNOON. ALTHOUGH WINDS WILL NOT MEET RED FLAG
CRITERIA...TEMPERATURE...HUMIDITY AND KBDI VALUES WILL SOUTHWEST OF
A PAWNEE TO SALLISAW LINE SO WILL ISSUE A RED FLAG WARNING FROM 11
AM TO 7 PM TODAY FOR THIS AREA. WILL HAVE A FIRE WEATHER ALERT
ACROSS THE REST OF THE AREA DURING THIS SAME TIMEFRAME.

LOW LEVEL MOISTURE WILL BEGIN TO MOVE NORTH INTO THE AREA THIS
EVENING BUT VEERING WINDS OFF THE SURFACE WILL KEEP DEEPER
MOISTURE CONFINED TO THE EASTERN PART OF THE FORECAST AREA. WITH
SOUTH WINDS STAYING UP ALL NIGHT...WILL GO WELL ABOVE GUIDANCE FOR
MINIMUMS IN LINE WITH THE GENERALLY RELIABLE UKMET SURFACE TEMPERATURES.

DRYLINE WILL SET UP ACROSS THE AREA SATURDAY WITH A VERY LARGE
DEWPOINT GRADIENT ACROSS THE AREA. DEWPOINTS WILL FALL INTO THE
TEENS AND 20S IN THE NORTHWEST PART OF THE FORECAST AREA WITH MID
TO UPPER 50S FURTHER SOUTH AND EAST. SCATTERED THUNDERSTORMS MAY
DEVELOP EAST OF THE DRYLINE DURING THE AFTERNOON AND THESE STORMS
WILL HAVE SEVERE WEATHER POTENTIAL. A FIRE WEATHER WATCH WILL BE
ISSUED FOR SATURDAY AFTERNOON NORTHWEST OF A GROVE TO EUFAULA
LINE AS THIS SHOULD BE THE APPROXIMATE LOCATION OF THE DRYLINE.

THE DRYLINE WILL RETREAT BACK TO THE WEST SATURDAY NIGHT AS
CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES. ELEVATED CONVECTION
MAY DEVELOP LATE AT NIGHT SO INCLUDED LOW POPS EVERYWHERE.

SURFACE LOW WILL TRACK WELL TO OUR NORTH SUNDAY WITH THE DRYLINE
ENTERING EASTERN OKLAHOMA BY EARLY TO MID AFTERNOON. SCATTERED STRONG
TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE
WITH FIRE WEATHER AGAIN BECOMING A BIG CONCERN WEST OF THE DRYLINE.

THE EXTENDED LOOKS QUIETER AS A COLD FRONT WILL PUSH THROUGH THE
AREA SUNDAY NIGHT RETURNING TEMPERATURES TO NEAR OR SLIGHTLY BELOW
NORMAL LEVELS. A WARMUP IS EXPECTED WEDNESDAY BEFORE THE NEXT
FRONTAL SYSTEM COOLS IT BACK OFF FOR THURSDAY. BIG DIFFERENCES
BETWEEN THE ECMWF AND GFS BY THURSDAY WITH THE ECMWF LOOKING DRY
AND THE GFS WET. WILL OPT TO LEAVE IT DRY FOR NOW.

WENT AT OR SLIGHTLY ABOVE GUIDANCE TEMPERATURES IN MOST PERIODS
THE NEXT COUPLE DAYS EXCEPT FOR THE MORE SIGNIFICANT DEPARTURE
FROM GUIDANCE TONIGHT AS NOTED ABOVE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
Hazardous weather outlook, Mar 10, 4:56 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 AM CST FRI MAR 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 AM CST FRI MAR 10 2006

...RED FLAG WARNING FOR PARTS OF EASTERN OKLAHOMA TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=62.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

	AREA AT GREATEST RISK...SOUTHWEST OF A PAWNEE TO
                                SALLISAW LINE.

DISCUSSION...
TEMPERATURES WILL WARM INTO THE 70S TODAY WITH RELATIVE HUMIDITIES
DROPPING TO AROUND 25 PERCENT. THIS COMBINED WITH SOUTH WINDS
AVERAGING 10 TO 20 MILES AN HOUR WILL MAKE FOR A VERY HIGH FIRE
DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WARM TEMPERATURES AND STRONG SOUTH WINDS WILL CONTINUE THE VERY
HIGH FIRE DANGER INTO SATURDAY AND DRY VEGETATION AND RELATIVE
DRY WEATHER WILL KEEP IT THAT WAY ON AND OFF THROUGH THE NEXT
WEEK.

SOME MOISTURE WILL RETURN NORTH INTO PARTS OF THE AREA SATURDAY
AND SUNDAY.  A DRY LINE WILL SET UP ACROSS THE AREA BOTH DAYS WITH
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE.  DEW POINTS POSSIBLY
AS HIGH AS THE 60S AND CAPES POSSIBLY AS HIGH AS 2000 J/KG COMBINED
WITH STRONG SHEAR WILL MAKE FOR SEVERE WEATHER POTENTIAL.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN THE AFTERNOON AND EVENING
OF SATURDAY AND SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 10, 9:34 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CST FRI MAR 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     5 E COWLINGTON          35.28N 94.64W
03/08/2006  E60.00 MPH       LE FLORE           OK   PUBLIC

0845 PM     TSTM WND DMG     4 SSE GANS              35.34N 94.66W
03/08/2006                   SEQUOYAH           OK   PUBLIC

            NUMEROUS TREES BLOWN DOWN

&&

SAA
Local storm report, Mar 10, 11:29 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1129 AM CST FRI MAR 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             2 SE BRIARTOWN          35.28N 95.21W
03/09/2006  E1.00 INCH       MUSKOGEE           OK   PUBLIC

0150 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
03/09/2006  M58.00 MPH       SEBASTIAN          AR   OFFICIAL NWS OBS

            MEASURED WIND AT FORT SMITH ASOS. WIND LASTED FROM 150PM
            TO 153PM PER MINUTE OBSERVATIONS.

0153 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
03/09/2006  M58.00 MPH       SEBASTIAN          AR   OFFICIAL NWS OBS

            MEASURED WIND AT FORT SMITH ASOS. WIND LASTED FROM 150PM
            TO 153 PM PER MINUTE OBSERVATIONS.

0205 PM     HAIL             WINSLOW                 35.80N 94.13W
03/09/2006  E0.75 INCH       WASHINGTON         AR   PUBLIC

            HAIL COVERED ROADWAYS.

0215 PM     TSTM WND DMG     JETHRO                  35.61N 93.89W
03/09/2006                   FRANKLIN           AR   PUBLIC

            TREE DOWN. PEA SIZE HAIL ALSO REPORTED.

&&

JBM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tulsa

When
March 10, 12:00 PM CST to 9:00 PM CST
Where
Tulsa forecast zone
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499187.